Anti-concentration Inequalities for Polynomials



In this short survey, we discuss the notion of anti-concentration and describe various ideas used to obtain anti-concentration inequalities, together with several open questions.


  1. 1.
    A. Carbery, J. Wright, Distributional and L q norm inequalities for polynomials over convex bodies in R n. Math. Res. Lett. 8(3), 233–248 (2001)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    K. Costello, Bilinear and quadratic variants on the Littlewood-Offord problem. Israel J. Math. 194.1, 359–394 (2013)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    K. Costello, T. Tao, V. Vu, Random symmetric matrices are almost surely nonsingular. Duke Math. J. 135.2, 395–413 (2006)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    I. Diakonikolas, R. Servedio, L. Tan, A. Wan, A regularity lemma, and low-weight approximators, for low-degree polynomial threshold functions, in 2010 IEEE 25th Annual Conference on Computational Complexity (CCC) (2010), pp. 211–222Google Scholar
  5. 5.
    P. Erdös, On a lemma of Littlewood and Offord. Bull. Am. Math. Soc. 51.12, 898–902 (1945)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    C. Esséen, On the Kolmogorov-Rogozin inequality for the concentration function. Z. Wahrsch. Verw. Gebiete 5, 210–216 (1966)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    G. Halász, Estimates for the concentration function of combinatorial number theory and probability. Period. Math. Hungar. 8(3–4), 197–211 (1977)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    D. Kane, The Correct Exponent for the Gotsman-Linial Conjecture, in 2013 IEEE 28th Conference on Computational Complexity (CCC) (IEEE, 2013), pp. 56–64Google Scholar
  9. 9.
    D. Kane, A pseudorandom generator for polynomial threshold functions of gaussian with subpolynomial seed length, in 2014 IEEE 29th Conference on Computational Complexity (CCC) (IEEE, 2014), pp. 217–228Google Scholar
  10. 10.
    M. Ledoux, The Concentration of Measure Phenomenon. Volume 89 of Mathematical Surveys and Mono-graphs. (American Mathematical Society, 2001)Google Scholar
  11. 11.
    J.W. Lindeberg, Eine neue Herleitung des Exponentialgesetzes in der Wahrscheinlichkeitsrechnung. Math. Z. 15, 211–225 (1922)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    J.E. Littlewood, A.C. Offord, On the number of real roots of a random algebraic equation. III. Rec. Math. [Mat. Sbornik] N.S. 54, 277–286 (1943)Google Scholar
  13. 13.
    R. Meka, O. Nguyen, V. Vu, Anti-concentration for polynomials of independent random variables. Theory of Comput. 12(11), 1–17 (2016)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    E. Mossel, R. O’Donnell, K. Oleszkiewicz, Noise stability of functions with low influences: invariance and optimality. Ann. Math. 171(1), 295–341 (2010)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    H. Nguyen, Inverse Littlewood-Offord problems and the singularity of random symmetric matrices. Duke Math. J. 161(4), 545–586 (2012)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    H. Nguyen, V. Vu, Small Ball Probability, Inverse Theorems, and Applications, Erdös Centennial (Springer, Berlin/Heidelberg, 2013), pp. 409–463Google Scholar
  17. 17.
    A. Razborov, E. Viola, Real advantage. ACM Trans. Comput. Theory (TOCT) 5(4), 17 (2013)Google Scholar
  18. 18.
    M. Rudelson, R. Vershynin, Non-asymptotic theory of random matrices: extremal singular values, in Proceeding of the International Congress of Mathematicians, vol. III (Hindustan Book Agency, New Delhi, 2010), pp. 1576–1602Google Scholar
  19. 19.
    T. Tao, V. Vu, From the Littlewood-Offord problem to the circular law: universality of the spectral distribution of random matrices. Bull. Am. Math. Soc. (N.S.) 46(3), 377–396 (2009)Google Scholar

Copyright information

© Springer International publishing AG 2017

Authors and Affiliations

  1. 1.Department of MathematicsYale UniversityNew HavenUSA

Personalised recommendations